MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM; ALIGNER, SEQUENTIAL

ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM; ALIGNER, SEQUENTIAL
Model Number INVISALIGN GO PLUS
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Tooth Loss (4831)
Date of Event 04/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The current instructions for use (ifu) contains the following: "precautions - a tooth that has been previously traumatized or significantly restored may be aggravated.In rare instances, the life of the tooth may be reduced, the tooth may require additional dental treatment such as endodontic and/or additional restorative work, and/or the tooth may be lost" and "orthodontic treatment (including aligner treatment) may impair the health of the bone and gums which support the teeth and may aggravate the gums".The treating doctor shared that the potential root cause could have been aligner wear.Align's clinical review of available records indicates that the patient had significant periodontal issues and ur6 was the only molar on upper right side.This event is being filed as an mdr as the treating doctor reported that the patient had the symptom of tooth extraction (serious injury) and the invisalign system aligners were being used.B3: the date of event is an estimated date based on the timelines reported to align by the complainant and compared to the patient information (event occurred between 04/09/2024 and 04/23/2024).There is no conclusive evidence to confirm the date of the reported symptom of tooth extraction.
 
Event or Problem Description
The treating doctor reported that the patient had symptoms of trauma to tooth ur6 which led to extraction.No additional information is available at this time.

Brand Name
INVISALIGN SYSTEM
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
harper shore
3030 slater road
morrisville, NC 27560
4084701343
MDR Report Key19273794
Report Number2953749-2024-01294
Device Sequence Number7495423
Product Code NXC
UDI-Device Identifier00816063020431
UDI-Public(01)00816063020431(10)0181178853(13)240409(91)21986491XXN
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K220287
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberINVISALIGN GO PLUS
Device Catalogue Number9012
Device Lot Number181178853
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2024
Initial Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age53 YR
Patient SexMale